MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing insertion of a triple lumen polyurethane central venous peripherally inserted central catheter (picc) for an unspecified indication.The guide was inserted into the patient's vein and the vessel was dilated.The catheter was passed over the wire but would not advance more than 3 cm.Ultrasound scan appeared to show the wire in the vessel and a 2nd attempt was made to advance the catheter which also failed.The wire was removed from the vein and appeared to be at a 90 degree angle to its length and "the inner part of the wire was exposed." no further information was provided as to whether or not the procedure was completed.A section of the device did not remain inside the patient¿s body.There are no reported adverse patient consequences.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.The ifu supplied with the product notes: "if resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6504850
Report Number1820334-2017-00712
Device Sequence Number16222440
Product Code DQY
UDI-Device Identifier00827002041356
UDI-Public(01)00827002041356(17)190825(10)7224760
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLM-501J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1